Okey docs

Overdose( poisoning) of drugs: symptoms, first aid

overdose People who take drugs flirt with death.The use of psychoactive substances does not pass without a trace.One of the dangers that lies in wait for a drug addict is an overdose of a drug that in most cases leads to death.

Table of contents:

Reasons for the appearance of an overdose

An overdose is a condition that occurs when you receive into the body such an amount of a drug that threatens the health and life of a person. Overdose can occur when a person takes an excessive dose of a drug that the body is not able to cope with .Such a variant of events arises mainly among young addicts.

More "experienced" drug users usually know their maximum doses, but they also can not avoid an overdose and that's why.The fact is that drug dependence is formed in three stages of .At the first stage, there is an increase in tolerance.That is, the organism somehow adapts itself to the action of psychoactive substances and in order to achieve a euphoric effect, the drug addict is increasingly increasing the dose.

Overdose In the second stage, tolerance continues to increase and reaches its peak - this is the limit of the body's capabilities.At this stage, the addict uses large doses of the drug, even several dozen times more deadly.

During the third stage, the defenses of the body no longer cope with the poison, the state of the internal organs is critical because of what the body's tolerance decreases.That is, at this stage, the addict is no longer able to transfer the dose that he took in the second stage. And here lies the greatest danger, because a drug addict can not foresee when the third stage comes.He also takes the usual maximum doses of the drug.But at some point, there is a decrease in tolerance, and this habitual dose of the drug becomes prohibitive, which causes an overdose. It turns out that an overdose can overtake a person, regardless of the "experience" of drug use.

In addition, the probability of overdose is influenced by a number of factors, for example, the presence of concomitant somatic diseases, abstinence from drugs, the way of administration, the joint use of various psychoactive substances, etc.

Symptoms of drug overdose

Symptoms of overdose are determined directly by what psychoactive substance was taken.But regardless of the type of drug used, the brain, heart, liver and kidneys take a hit.

There are drugs that have a depressing effect on the nervous system.These are substances such as opiates( poppy straw, heroin, codeine, morphine), benzodiazepine tranquilizers( sibazone).

Symptoms of opiate poisoning are:

  1. Drugs Rare, intermittent breathing;
  2. Reduced blood pressure;
  3. Reduced heart beat;
  4. Narrowing of pupils, lack of response to light;
  5. Paleness of skin;
  6. Blue-toothed lips, fingertips;
  7. Impaired consciousness: from severe inhibition to coma;
  8. Vomiting;
  9. Foam from the mouth;
  10. Convulsions.

Suspected drug poisoning will allow the detection of traces of injections on the body of .

Opiate overdose

Opiate overdose is characterized by a sharp inhibition of a person, his speech is indistinct .Opiates depress the respiratory center, breathing gradually becomes smaller and soon the person ceases to breathe.This is the main cause of death in an opiate overdose.In addition, against the backdrop of oppressed consciousness, a person can choke with vomit masses that block the access of air to the lungs, and die from it.

Drugs

Overdose with psiostimulators

Such drugs as amphetamines, ephedrine, screw, cocaine are referred to the stimulant .These are substances that activate the nervous system.

When an overdose of psychostimulants occurs such symptoms:

  1. Psychoemotional agitation: a strong sense of fear, anxiety;
  2. Hallucinations, delirium;
  3. Motor excitement - a person is rushing about and can not find a place;
  4. Increased body temperature;
  5. Increased blood pressure to critical digits;
  6. Increased heart rate;Chills, sweating;
  7. Cyanosis of the skin;
  8. Vomiting;
  9. Convulsions.

Overdose of psychostimulants is fraught with the development of psychosis, stroke, myocardial infarction, arrhythmia, cardiovascular insufficiency .

First Aid for Drug Poisoning

In case of a drug overdose, the likelihood of death is very high .Therefore, when there are signs of poisoning with psychoactive substances, nearby people should always call an ambulance.In the meantime, doctors will go, you need to start providing first aid.

First aid for opiate overdose:

  1. If a person is conscious, talk to him, slow him down, do not let him fall asleep.
  2. If the person is unconscious, check for pulse and breathing.If the patient does not breathe, you need to start cardiopulmonary resuscitation.
  3. For carrying out cardiopulmonary resuscitation, first of all, arrange the patient on a hard surface, you can directly on the floor.Turn the person's head in the side, roll your fingers with a bandage( a handkerchief), open the drug addict's mouth and run fingers there.If vomit masses accumulate in the mouth and oropharynx, remove them.If the tongue fuses, return it to its normal position.The accumulation of vomitic substances prevents the ingress of air into the lungs.
  4. After restoring the patency of the upper respiratory tract, immediately proceed to artificial mouth-to-mouth breathing.Pinch the nostrils of the patient with your fingers, take a deep breath, press your lips to the mouth of the patient and quickly exhale.For a minute, you need to take ten or twelve breaths.That is, the interval between the breaths is about five seconds.After one or two minutes, check whether breathing has resumed, if not - continue with artificial respiration.
  5. Check for a pulse in the patient.In the absence of a pulse, proceed to an indirect massage of the heart.Arrange in the lower half of the sternum patient's palms( one on top of the other).Do not tear off the brush, with straightened elbows, press forcefully onto the chest.Repeat rhythmic pushing, alternating with artificial respiration.After every thirty clicks on your chest, take two breaths into your mouth.
  6. Continue to carry out cardiopulmonary resuscitation until an ambulance arrives.

When an overdose of psychostimulants, for example the same amphetamine, a person is excited.You can wash a person with water and even run under a cold shower.It is important for the patient to drink as much water as possible.To the addict could not harm himself or others, you need to try to immobilize him.

Principles of treatment

The ambulance crew arriving at the call begins further treatment of .When poisoning with opiate drugs, the patient is injected with their antagonist, Naloxone. The use of this drug can eliminate the effects of opiates.However, the action of Naloxone is short, therefore constant medical supervision of the patient is necessary to detect the return of symptoms of poisoning in a timely manner. When poisoning with stimulants, sedatives can be used.

When breathing is stopped, an is ventilated by the addict.As a detoxification therapy prescribed forced diuresis.In the future, in hospital conditions, medical measures are taken to normalize metabolic processes in the body.To eliminate drug dependence, the patient needs to undergo a course of rehabilitation.

Grigorova Valeria, medical reviewer


First aid for burns - thermal, chemical and electrical

First aid for burns - thermal, chemical and electrical

Burns are probably the most severe of all types of injuries, with the exception of a fall fro...

Read More

Poisoning: symptoms, treatment, first aid for poisoning

Poisoning: symptoms, treatment, first aid for poisoning

Low-quality food, household chemicals, alcohol, poisonous plants, volatile( and not only) subst...

Read More

Nasal bleeding - causes and first aid

Nasal bleeding - causes and first aid

Nasal bleeding always occurs as a consequence of damage to blood vessels.This phenomenon is m...

Read More